Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 14, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 27, 2021, 9:21 PM CDT for Ouachita County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 9:21 PM CDT (02:21 UTC)
- Expired
- Mar 28, 2021, 12:20 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Ouachita County, AR
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.1
The text
As transmitted.
052
WGUS54 KLZK 280221
FFWLZK
ARC103-280530-
/O.NEW.KLZK.FF.W.0014.210328T0221Z-210328T0520Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
921 PM CDT Sat Mar 27 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southwestern Ouachita County in southwestern Arkansas...
* Until 1220 AM CDT.
* At 918 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Camden, Stephens, Louann, Cullendale, East Camden, Buena Vista,
Fairview in Ouachita County, Elliot, Kirkland, Frenchport, Troy
and Warner.
Rainfall amounts of 2 to 3 inches have already fallen across the
warned area. With additional heavy rainfall of 1 to 2 inches
possible, flash flooding is likely to occur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3338 9312 3354 9311 3365 9280 3361 9271
3354 9272 3356 9273 3354 9275 3354 9278
3353 9276 3351 9277 3350 9276 3349 9276
3349 9273 3349 9272 3347 9273 3345 9272
3346 9270 3344 9271 3336 9279
FLASH FLOOD...RADAR INDICATED
$$
233What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 6:39 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 27, 6:39 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 639 PM CDT Sat Mar 27 2021 .AVIATION... TSRA will continue to impact terminals through tonight with large hail possible. Clearing will take place from NW to SE with all terminals clearing the rain by early Sunday morning. MVFR/IFR conditions are expected during the first half of the period becoming VFR conditions as rain clears and CIGs lift. Winds are expected to be out of the S/SW before switching to NW behind frontal passage. && .PREV DISCUSSION...(ISSUED 316 PM CDT Sat Mar 27 2021) ..Severe storms and flash flooding likely today... SHORT TERM...Today Through Monday Local mesoscale analysis data as of 20Z shows a notable potential temperature gradient stretching from near Mena to Little Rock to between Jonesboro and Wynne. This boundary has steadily translated northwest through the morning, although trends in the past couple hours suggest it may begin to stall soon. Across the warm sector to the south and east of the boundary, very rich moisture characterized by dewpoint temps in the 60s and 70s is abundant and air temperatures in the 70s to low 80s yields 2000 to 3000 J/kg of surface-based CAPE. A special 19Z sounding from LZK shows lapse rates aloft on the order of 7 to 8 C/km with a weak cap in place and just shy of 2000 J/kg surface-based CAPE, which appears largely representative of the warm sector environment. A sampled effective bulk shear value of 69 kts suggests convection will readily become organized upon initiating with at least a few hour window for discrete or semi- discrete storm modes across the southeastern half of the area. As a cold front sweeps in from the northwest later this evening and tonight, a primarily linear storm mode will become favored. Weak capping in place has largely prevented convective initiation thusfar, although cumulus are showing increasingly stronger vertical development over much of the warm sector and transient, weak radar echoes have become common the last couple hours. Initiation appears imminent with severe weather possible as early as 21Z. Initial storms may well assume discrete or semi-discrete modes based on the magnitude of deep shear present. Strengthening mesocyclones within initial storms will support potentially large and destructive hail up to or in excess of 2 inches in diameter and this will be the primary severe threat for today. Low-level SRH values remain modest owing to weak flow in the lowest 3 km suggesting a lesser tornado threat, although a gradual ramping up of 850 mb flow through the evening will help enlarge hodographs and support at least isolated tornadoes. Any storms that interact with the stalled boundary will carry the highest tornado potential and a significant (EF-2+) tornado cannot be ruled out. By late evening and tonight as the cold front pushes through the state, damaging winds will become the most favored severe threat as storms consolidate into one or more linear segments along the front. Regarding rainfall and flood potential... our eastern AR counties largely missed heavy rain earlier this morning, although soil conditions certainly support enhanced flash flood potential through tonight. Anomalously high PWAT values and significant deep tropospheric moisture transport from the Caribbean will prime the atmosphere for very heavy downpours with rain rates on the order of 2+ in/hr in the heavier cells. Deep flow parallel to the stalled boundary this evening will ensure training convection which will further enhance the flash flood threat. Aside from the risk of damaging winds with storms along the cold front tonight, the overall severe threat will gradually ramp down overnight. Rain should exit the southeastern sections of the state by Sunday morning near dawn with dry conditions prevailing thereafter. In fact, rapidly clearing skies and near-average temperatures through the end of the period will provide a quite pleasant end to the weekend and beginning of the workweek. LONG TERM...Monday Night Through Friday Night After the weak ridging and more or less zonal flow aloft over the central CONUS Friday and Saturday, another strong upper level shortwave trough will move southeast over the southern CONUS Rockies and over Texas during the day on Sunday. This shortwave trough is expected to move over the southern plains and then Arkansas Sunday evening. The trough is expected to move over the region positively tilted, resulting in weak lee-side cyclogenesis over the southern high plains on Sunday. This weak surface low will move east towards Arkansas Sunday evening bringing a weak frontal boundary across the state. Out ahead of the trough and surface low, strong low-level warm air advection will result in scattered rain showers developing over the state from Sunday mid-morning throughout the remainder of the day. Strong warm air advection should keep temperatures warm enough to prevent any wintry precipitation falling, so have all precipitation falling in liquid form at this time. Between the strong low-level warm air advection, and scattered rain showers, most of the snow from our historic winter/snow storm should have melted away by Sunday afternoon. Behind the Sunday evening frontal boundary, cooler and much drier air will build across the state. This frontal boundary will NOT bring any arctic air across Arkansas, and as a result, with dry air and clear skies in place over the state on Monday, high temperatures are expected to climb into the mid 50. Weak upper level ridging behind Sunday evenings front and upper level trough will remain in place over Arkansas through Wednesday allowing temperatures to climb up into the lower to mid 60s Tuesday and Wednesday. If you wanted to get out and enjoy the snow in your yard...you'll have to do it this afternoon or Friday as it won't be around long with temperatures warming rapidly Sunday through the middle of next week. A strong shortwave trough is expected to move over Arkansas sometime between Wednesday night and Thursday, and this should bring another round of rain showers across the state as it approaches and moves over the state. The timing of this upper level trough is uncertain at this time, but it also does not appear to be tied to any arctic air mass, so precipitation is expected to fall as rain through the extended forecast period. && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Sunday morning FOR Arkansas-Bradley- Calhoun-Cleveland-Dallas-Desha-Drew-Grant-Jefferson-Lincoln- Lonoke-Monroe-Ouachita-Prairie-Woodruff. && Aviation...CONDRY
Hazardous weather outlook, Mar 27, 4:11 AM CDT, 17 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 411 AM CDT Sat Mar 27 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-280915- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 411 AM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Thunderstorms will be possible over the much of the state Saturday, some of which could be strong to severe. The highest risk of severe storms will be over the southeastern half of Arkansas, mainly from afternoon through the overnight hours. Primary hazards will include very large hail and damaging winds and a couple tornadoes. Additionally, heavy rainfall may pose a flash flooding threat. Storms over the southeast will tend to form and train over the same areas for last several hours. Rain in these areas could become excessive with flash flooding possible. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Another round of thunderstorms will be possible for the region Tuesday through Wednesday, however no organized severe weather is anticipated at this time. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 230/46
In the hours before
Local storm report, Mar 27, 6:29 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL SOUTH BEND 34.84N 92.05W
03/27/2021 E1.50 INCH LONOKE AR FIRE DEPT/RESCUE
&&
EVENT NUMBER LZK2100520
CAVANAUGHLocal storm report, Mar 27, 6:31 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
631 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL GURDON 33.92N 93.15W
03/27/2021 E0.75 INCH CLARK AR TRAINED SPOTTER
&&
EVENT NUMBER LZK2100521
CAVANAUGHLocal storm report, Mar 27, 6:32 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
632 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL GURDON 33.92N 93.15W
03/27/2021 E1.00 INCH CLARK AR BROADCAST MEDIA
&&
EVENT NUMBER LZK2100522
CAVANAUGHLocal storm report, Mar 27, 6:54 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
654 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL SYLVANIA 34.97N 91.93W
03/27/2021 E1.75 INCH LONOKE AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2100523
CAVANAUGHSpecial weather statement, Mar 27, 7:08 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Little Rock AR
708 PM CDT Sat Mar 27 2021
ARZ016-017-025-280045-
Lawrence AR-Independence AR-Jackson AR-
708 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INDEPENDENCE...
JACKSON AND SOUTH CENTRAL LAWRENCE COUNTIES UNTIL 745 PM CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Jacksonport, or 8 miles southwest of Newport, moving
northeast at 50 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Newport... Tuckerman...
Diaz... Swifton...
Grubbs... Jacksonport...
Alicia... Campbell Station...
Amagon... Olyphant...
Shoffner... Strangers Home...
Ingleside... Stegall...
Erwin... Calvin...
Kenyon... Elgin...
Macks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for eastern
Arkansas.
LAT...LON 3588 9103 3558 9104 3544 9126 3544 9137
3555 9147 3598 9112 3589 9099
TIME...MOT...LOC 0008Z 228DEG 44KT 3553 9134
62Local storm report, Mar 27, 9:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
914 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL STEPHENS 33.42N 93.07W
03/27/2021 E0.25 INCH OUACHITA AR FIRE DEPT/RESCUE
0518 PM HAIL TOLTEC 34.65N 92.06W
03/27/2021 E0.75 INCH LONOKE AR EMERGENCY MNGR
AVERAGE HAIL SIZE.
0536 PM HAIL FURLOW 34.83N 91.98W
03/27/2021 E1.25 INCH LONOKE AR SOCIAL MEDIA
0623 PM HAIL GURDON 33.92N 93.15W
03/27/2021 E2.75 INCH CLARK AR SOCIAL MEDIA
THERE WERE ALSO REPORTS OF WINDOWS BROKEN BY HAIL IN THE
SAME AREA.
0624 PM HAIL WHELEN SPRINGS 33.83N 93.13W
03/27/2021 M2.75 INCH CLARK AR SOCIAL MEDIA
PICTURE OF HAIL LARGER THAN TENNIS BALL SHARED WITH US ON
SOCIAL MEDIA.
0626 PM HAIL GALLOWAY 34.78N 92.13W
03/27/2021 E1.75 INCH PULASKI AR FIRE DEPT/RESCUE
0628 PM HAIL SOUTH BEND 34.84N 92.05W
03/27/2021 E1.50 INCH LONOKE AR FIRE DEPT/RESCUE
0629 PM HAIL SOUTH BEND 34.84N 92.05W
03/27/2021 M3.00 INCH LONOKE AR SOCIAL MEDIA
THREE INCH HAIL MEASURED BY TAPE MEASURE FROM SOCIAL
MEDIA PICTURE.
0630 PM HAIL GURDON 33.92N 93.15W
03/27/2021 E0.75 INCH CLARK AR TRAINED SPOTTER
0632 PM HAIL GURDON 33.92N 93.15W
03/27/2021 E1.00 INCH CLARK AR BROADCAST MEDIA
0642 PM HAIL SYLVANIA 34.97N 91.93W
03/27/2021 E1.75 INCH LONOKE AR SOCIAL MEDIA
0642 PM HAIL STUTTGART 34.49N 91.55W
03/27/2021 M2.00 INCH ARKANSAS AR SOCIAL MEDIA
TWO INCH HAIL MEASURED BY PICTURE SHARED ON SOCIAL MEDIA.
0721 PM HAIL NEWPORT 35.63N 91.24W
03/27/2021 E1.00 INCH JACKSON AR LAW ENFORCEMENT
0726 PM HAIL NEWPORT 35.63N 91.24W
03/27/2021 M2.00 INCH JACKSON AR SOCIAL MEDIA
TWO INCH HAIL MEASURED WITH SIDE TO SIDE QUARTERS WITH A
PICTURE ON SOCIAL MEDIA.
0728 PM HAIL DIAZ 35.65N 91.26W
03/27/2021 E1.00 INCH JACKSON AR PUBLIC
MPING REPORT
0735 PM HAIL TUCKERMAN 35.73N 91.20W
03/27/2021 E1.50 INCH JACKSON AR SOCIAL MEDIA
PICTURE OF HAIL BIGGER THAN A QUARTER SHARED VIA SOCIAL
MEDIA.
0850 PM TORNADO 3 S DE WITT 34.25N 91.34W
03/27/2021 ARKANSAS AR STORM CHASER
STORM SPOTTER REPORT OF A LARGE TORNADO, STREAMED LIVE ON
FACEBOOK...BECAME RAIN WRAPPED JUST SOUTH OF DEWITT AT
851 PM CDT.
0858 PM HAIL 6 W DUMAS 33.88N 91.59W
03/27/2021 E1.75 INCH LINCOLN AR FIRE DEPT/RESCUE
&&
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:00 PM CDT | Tornado Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 45 min |
| Mar 27, 7:08 PM CDT | Special Weather Statement | LZK | Jackson | 37 min |
| Mar 27, 7:12 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 48 min |
| Mar 27, 7:22 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence | 38 min |
| Mar 27, 7:23 PM CDT | Flash Flood Warning | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Jefferson and 1 more | 3 hr |
| Mar 27, 7:24 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Jackson, Sharp, White, Woodruff | 51 min |
| Mar 27, 7:25 PM CDT | Tornado Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 35 min |
| Mar 27, 7:34 PM CDT | Tornado Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 41 min |
| Mar 27, 7:56 PM CDT | Tornado Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 49 min |
| Mar 27, 7:57 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 15 min |
| Mar 27, 8:07 PM CDT | Tornado Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Monroe | 53 min |
| Mar 27, 8:13 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Randolph | 32 min |
| Mar 27, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 55 min |
| Mar 27, 8:41 PM CDT | Tornado Warning | LZK | Arkansas, Desha, Drew, Lincoln | 49 min |
| Mar 27, 8:49 PM CDT | Tornado Warning | LZK | Arkansas, Monroe | 29 min |
| Mar 27, 9:08 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Ouachita | 53 min |
| Mar 27, 9:26 PM CDT | Tornado Warning | LZK | Arkansas, Desha | 34 min |
| Mar 27, 9:32 PM CDT | Tornado Warning | LZK | Bradley, Calhoun | 43 min |
| Mar 27, 9:47 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 4 hr |
| Mar 27, 9:57 PM CDT | Tornado Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 48 min |
| Mar 27, 10:34 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 56 min |
| Mar 27, 11:15 PM CDT | Special Weather Statement | LZK | Bradley, Drew | 45 min |
| Mar 28, 12:09 AM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 24 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.